Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Miami, FL

July 20, 2017Palm Beach County, Florida

NWS Miami, FL issued this special weather statement at Jul 20, 2017, 4:33 PM EDT for Palm Beach County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2017, 4:33 PM EDT (20:33 UTC)
Expired
Jul 20, 2017, 5:15 PM EDT
In force
42 min
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 116 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2017-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 886 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2017-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
886 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

331 
WWUS82 KMFL 202033
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
433 PM EDT THU JUL 20 2017
 
FLZ068-168-202115-
Coastal Palm Beach County FL-Metro Palm Beach County FL-
433 PM EDT THU JUL 20 2017

...Significant Weather Advisory for 45 to 55 mph winds and small hail
for east central Palm Beach County Until 515 PM EDT...

* At 433 PM EDT...Doppler radar was tracking a strong thunderstorm
  over Greenacres, or near Lake Worth. This storm was nearly
  stationary.

* The primary impacts will be small hail and gusty winds  of 45 TO 55
  mph. These winds can down small tree limbs and branches, and blow
  around unsecured small objects. Seek shelter in a safe building
  until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  West Palm Beach, Boynton Beach, Wellington, Lake Worth, Palm Beach,
  Greenacres, Palm Springs, Lantana, Atlantis, Haverhill, Cloud Lake,
  Palm Beach International Airport, Gun Club Estates, Royal Palm
  Estates, Downtown West Palm Beach, Lake Belvedere Estates, Lake
  Clarke Shores, Hypoluxo, South Palm Beach and Manalapan.

LAT...LON 2657 8003 2654 8013 2666 8020 2673 8003
TIME...MOT...LOC 2033Z 252DEG 4KT 2663 8012 

$$

JT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 3:43 PM EDT, 50 minutes earlier.

Area forecast discussion, Jul 20, 3:43 PM EDT, 50 minutes before
Area Forecast Discussion
National Weather Service Miami FL
343 PM EDT Thu Jul 20 2017

.DISCUSSION...
Scattered showers and thunderstorms that have developed across
South Florida during the afternoon hours will diminish as the
evening hours progress. A light southerly flow will continue
across the region tonight through Friday. The main feature driving
this will be the mid level area of low pressure that is located
across the eastern seaboard combined with the western edge of a
ridge of high pressure at the surface. Deep tropical moisture will
continue to remain in place which will allow for scattered
showers and thunderstorms to develop during the late morning hours
and becoming numerous during the afternoon hours. The highest
coverage will continue to be located across interior sections,
however, there will still be a chance of showers and thunderstorms
across the east coast metro areas as well.

As the weekend approaches, the latest computer model guidance
shows the mid level low moving into the Gulf of Mexico and it
begins to dissipate as well. At the same time, some drier air
tries to move into South Florida which will start to decrease the
coverage of showers and thunderstorms. The chance of thunderstorms
will still remain present over the weekend, but it will return to
a more summertime like pattern with showers and thunderstorms
developing along the Atlantic and Gulf coast sea breezes during
the late morning and then pushing inland during the afternoon.

High pressure will remain in place over the western Atlantic
during the early portion of next week. This will allow for the
east to southeasterly flow to continue across the region. This
will also allow for mainly dry conditions during the early
morning and overnight hours. Scattered showers and thunderstorms
will develop along the Atlantic and Gulf coast sea breezes during
the late morning hours and they will push inland during the
afternoon hours. Temperatures will remain near normal values
throughout the forecast period.

&&

.MARINE...
Scattered to numerous showers and thunderstorms will continue to
affect the Atlantic and Gulf coastal waters on Friday. Winds will
remain at 15 knots or less in a south southeasterly direction
through the weekend. This wind flow will shift more towards the
east southeast by early next week. Wave heights will be 3 feet or
less across the Atlantic and Gulf coastal waters. These winds and
seas could be locally higher in and around any thunderstorm that
does develop.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  78  92  77  91 /  30  60  40  50
Fort Lauderdale  79  91  79  90 /  30  60  40  40
Miami            78  92  79  91 /  30  60  30  40
Naples           77  90  78  91 /  20  40  20  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

DISCUSSION...55/CWC
MARINE...55/CWC
Hazardous weather outlook, Jul 20, 10:04 AM EDT, 6 hours 29 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1004 AM EDT Thu Jul 20 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
210015-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1004 AM EDT Thu Jul 20 2017

...SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH EARLY EVENING...
...LOCALIZED FLOODING POSSIBLE...
...WATERSPOUTS POSSIBLE OVER LOCAL WATERS...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms will affect most
of South Florida and the adjacent waters through early evening. While
most of the storms will be concentrated over the Everglades this
afternoon, showers and thunderstorms will also affect the metro
areas of the Atlantic and Gulf coasts through at least mid-afternoon.
The primary threats will be lightning, heavy rainfall, and gusty
wind.

Waterspouts: Waterspouts are possible over all the local waters
today, primarily through the early afternoon hours.

Flooding: Locally heavy rainfall may lead to localized flooding in
areas of slow moving thunderstorms. The primary impact will be
significant ponding of water on roadways.

Wind: Gusts of 40 mph or greater are possible with the stronger
storms today.

Temperatures: Heat index values of 100 to 105 degrees are forecast
across South Florida with areas along the west coast reaching heat
index values between 105 to 107 this afternoon.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Scattered to numerous thunderstorms are possible each day, with the
greatest coverage shifting this weekend to interior and Gulf Coast
in the afternoons and evenings. Frequent lightning, gusty winds, and
torrential rainfall will be the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Molleda

In the hours before

Local storm report, Jul 20, 11:48 AM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1148 AM EDT THU JUL 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 AM     WATER SPOUT      1 NE BAL HARBOUR        25.95N  80.11W
07/20/2017                   AMZ651             FL   SOCIAL MEDIA

            A PHOTO OF A WATER SPOUT LOCATED OFFSHORE SUNNY ISLES
            BEACH WAS REPORTED BY A MEMBER OF THE PUBLIC VIA
            TWITTER.

&&

EVENT NUMBER MFL1700278

KELLY
Special weather statement, Jul 20, 12:05 PM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
1205 PM EDT THU JUL 20 2017

FLZ072-074-172-173-201645-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
1205 PM EDT THU JUL 20 2017

...Significant Weather Advisory for frequent to excessive lightning
and 45 to 55 mph winds for northeastern Miami-Dade and southeastern
Broward Counties Until 1245 PM EDT...

* At 1205 PM EDT...The public reported a strong thunderstorm over
  Pinewood, or near Miami Gardens, moving northeast at 10 mph.

* The primary impacts will be frequent to excessive lightning and
  gusty winds  of 45 TO 55 mph.  Lightning is the number one weather
  related killer in Florida. Trees and open shelters offer no
  protection. These winds can down small tree limbs and branches, and
  blow around unsecured small objects. Seek shelter in a safe
  building until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Miami, Hialeah, Pembroke Pines, Hollywood, Miramar, Davie,
  Plantation, Miami Gardens, Hallandale, North Miami, North Miami
  Beach, Aventura, Miami Lakes, Cooper City, Hialeah Gardens,
  Opa-Locka, West Park, Miami Shores, El Portal and Medley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For additional information visit the Miami National Weather Service
website at www.weather.gov/miami. For information in Spanish, visit
our website at www.weather.gov/miami/espanol.

&&

LAT...LON 2582 8018 2587 8035 2611 8023 2596 8014
TIME...MOT...LOC 1605Z 214DEG 11KT 2589 8022

MOLLEDA
Special weather statement, Jul 20, 3:22 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
322 PM EDT THU JUL 20 2017

FLZ067-068-202015-
Inland Palm Beach County FL-Metro Palm Beach County FL-
322 PM EDT THU JUL 20 2017

...Significant Weather Advisory for frequent to excessive lightning
and 45 to 55 mph winds for northeastern Palm Beach County Until 415
PM EDT...

* At 322 PM EDT...Doppler radar was tracking a strong thunderstorm
  near Lion Country Safari Park, or 7 miles southwest of Wellington,
  moving northeast at 10 mph.

* The primary impacts will be frequent to excessive lightning and
  gusty winds  of 45 TO 55 mph.  Lightning is the number one weather
  related killer in Florida. Trees and open shelters offer no
  protection. These winds can down small tree limbs and branches, and
  blow around unsecured small objects. Seek shelter in a safe
  building until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  West Palm Beach, Wellington, Greenacres, Royal Palm Beach, Palm
  Springs, Royal Palm Estates, Lake Belvedere Estates, Golden Lakes,
  Loxahatchee Groves, Lion Country Safari Park, The Acreage,
  Loxahatchee Nwr and Florida Gardens.

LAT...LON 2650 8033 2662 8048 2684 8031 2665 8009
TIME...MOT...LOC 1922Z 224DEG 7KT 2662 8035

JT
Special weather statement, Jul 20, 3:43 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
343 PM EDT THU JUL 20 2017

FLZ067-068-202030-
Inland Palm Beach County FL-Metro Palm Beach County FL-
343 PM EDT THU JUL 20 2017

...Significant Weather Advisory for 45 to 55 mph winds for
northeastern Palm Beach County Until 430 PM EDT...

* At 343 PM EDT...Doppler radar was tracking a strong thunderstorm
  near North County Airport, or 12 miles west of Palm Beach Gardens.
  This storm was nearly stationary.

* The primary impacts will be gusty winds of 45 TO 55 mph. These
  winds can down small tree limbs and branches, and blow around
  unsecured small objects. Seek shelter in a safe building until the
  storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Palm Beach Gardens, North County Airport, Caloosa and Jupiter
  Farms.

LAT...LON 2685 8037 2692 8039 2696 8031 2696 8021
      2683 8014
TIME...MOT...LOC 1943Z 243DEG 4KT 2687 8031

JT
Special weather statement, Jul 20, 4:26 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
426 PM EDT THU JUL 20 2017

FLZ071-072-172-202115-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
426 PM EDT THU JUL 20 2017

...Significant Weather Advisory for 45 to 55 mph winds and small hail
for east central Broward County Until 515 PM EDT...

* At 425 PM EDT...Doppler radar was tracking a strong thunderstorm
  over Plantation. This storm was nearly stationary.

* The primary impacts will be small hail and gusty winds  of 45 TO 55
  mph. These winds can down small tree limbs and branches, and blow
  around unsecured small objects. Seek shelter in a safe building
  until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Fort Lauderdale, Coral Springs, Pompano Beach, Davie, Plantation,
  Sunrise, Tamarac, Margate, Lauderhill, Coconut Creek, Oakland Park,
  North Lauderdale, Lauderdale Lakes, Cooper City, Wilton Manors,
  Broadview-Pompano Park, St. George, Pine Island Ridge, Village Park
  and Franklin Park.

LAT...LON 2606 8028 2620 8036 2626 8020 2614 8014
TIME...MOT...LOC 2025Z 252DEG 4KT 2614 8026

JT
Special weather statement, Jul 20, 4:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
433 PM EDT THU JUL 20 2017

FLZ068-168-202115-
Coastal Palm Beach County FL-Metro Palm Beach County FL-
433 PM EDT THU JUL 20 2017

...Significant Weather Advisory for 45 to 55 mph winds and small hail
for east central Palm Beach County Until 515 PM EDT...

* At 433 PM EDT...Doppler radar was tracking a strong thunderstorm
  over Greenacres, or near Lake Worth. This storm was nearly
  stationary.

* The primary impacts will be small hail and gusty winds  of 45 TO 55
  mph. These winds can down small tree limbs and branches, and blow
  around unsecured small objects. Seek shelter in a safe building
  until the storm passes.

* LOCATIONS IMPACTED INCLUDE...
  West Palm Beach, Boynton Beach, Wellington, Lake Worth, Palm Beach,
  Greenacres, Palm Springs, Lantana, Atlantis, Haverhill, Cloud Lake,
  Palm Beach International Airport, Gun Club Estates, Royal Palm
  Estates, Downtown West Palm Beach, Lake Belvedere Estates, Lake
  Clarke Shores, Hypoluxo, South Palm Beach and Manalapan.

LAT...LON 2657 8003 2654 8013 2666 8020 2673 8003
TIME...MOT...LOC 2033Z 252DEG 4KT 2663 8012

JT

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:06 AM EDTSpecial Marine WarningMFL39 min
Jul 20, 12:05 PM EDTSpecial Weather StatementMFLBroward40 min
Jul 20, 3:22 PM EDTSpecial Weather StatementMFLPalm Beach53 min
Jul 20, 3:43 PM EDTSpecial Weather StatementMFLMartin47 min
Jul 20, 4:26 PM EDTSpecial Weather StatementMFLBroward49 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.